MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ IO 25MM NEEDLE SET + STABILIZER; NEEDLE, HYPODERMIC, SINGLE LU

TELEFLEX MEDICAL EZ IO 25MM NEEDLE SET + STABILIZER; NEEDLE, HYPODERMIC, SINGLE LU
Catalog Number 9001P-VC-005
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Ischemia (1942); Reduced Blood Flow (4598)
Date of Event 03/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported by clinical staff at the facility that: "post trauma patient, coded in icu, multiple failed cvc attempts, io placed by rn in tibia with physicians present, rosc achieved, io used for meds and blood administration for multiple hours, patient later developed compartment syndrome and went to or for fasciotomy, but then underwent complications post op and is deceased now.The facility has stated that the issue was user-error as the io was reported to the rep to have been placed mid-shaft on the tibia." it was also reported that "multiple issues compiled throughout his stay and that he was noncompliant during his stay." the patient's death was at least 6 hours post the incident but the facility did not disclose the exact timeline.
 
Additional Manufacturer Narrative
(b)(4).The complaint cannot be confirmed.Complaint verification testing could not be performed as no sample was returned for analysis.The ifu provided with this kit states, "insertion sites: adults (= 22 years old): proximal humerus, proximal tibia, distal tibia.Pediatrics (= 21 years old): proximal humerus, proximal tibia, distal tibia, distal femur".Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
EZ IO 25MM NEEDLE SET + STABILIZER
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LU
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19269831
Report Number3011137372-2024-00063
Device Sequence Number7034415
Product Code FMI
UDI-Device Identifier00816000011881
UDI-Public00816000011881
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9001P-VC-005
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer05/29/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient RaceNative Hawaiian Or Other Pacific Islander